Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 98, NWS Eureka, CA

October 20, 2016

NWS Eureka, CA issued this small craft advisory at Oct 20, 2016, 2:38 PM PDT. It took effect at Oct 21, 2016, 9:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 2:38 PM PDT (21:38 UTC)
In effect from
Oct 21, 2016, 9:00 PM PDT
Expired
Oct 22, 2016, 9:00 PM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

546 
WHUS76 KEKA 202138
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PDT THU OCT 20 2016

PZZ450-455-470-475-210545-
/O.NEW.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 PM PDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 9 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO 9 PM PDT
SATURDAY. 

* WINDS...N TO NW 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY
  NIGHT AND SATURDAY.

* WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO
  11 FT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
051 
WHUS76 KEKA 210402
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT THU OCT 20 2016

PZZ450-455-470-475-211215-
/O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO
9 PM SATURDAY...

* WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY
  NIGHT AND SATURDAY.

* WAVES...W TO NW 7 TO 8 FT AT AROUND 12 SECONDS INCREASING TO 10
  TO 11 FT AT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
373 
WHUS76 KEKA 210955
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PDT FRI OCT 21 2016

PZZ450-455-470-475-211800-
/O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 AM PDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT SATURDAY...

* WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY 
  NIGHT AND SATURDAY. 

* WAVES...W TO NW 7 TO 8 FT AT AROUND 12 SECONDS INCREASING TO 
  10 TO 11 FT AT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
437 
WHUS76 KEKA 211532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PDT FRI OCT 21 2016

PZZ450-455-470-475-212345-
/O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT SATURDAY...

* WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT FRIDAY 
  NIGHT AND SATURDAY. 

* WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO
  11 FT AROUND 14 SECONDS FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
456 
WHUS76 KEKA 212130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT FRI OCT 21 2016

PZZ450-455-470-475-220530-
/O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT SATURDAY...

* WINDS...NW TO N 5 TO 10 KT INCREASING TO 10 TO 20 KT TONIGHT
  AND SATURDAY.

* WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 TO
  11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
547 
WHUS76 KEKA 220359
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 PM PDT FRI OCT 21 2016

PZZ450-455-470-475-221200-
/O.CON.KEKA.SC.Y.0098.161022T0400Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 PM PDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...

* WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND
  INCREASING TO 10 TO 20 KT SATURDAY.

* WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 
  TO 11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
259 
WHUS76 KEKA 220953
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PDT SAT OCT 22 2016

PZZ450-455-470-475-221800-
/O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 AM PDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND 
  INCREASING TO 10 TO 20 KT SATURDAY. 

* WAVES...W TO NW 7 TO 8 FT AROUND 12 SECONDS INCREASING TO 10 
  TO 11 FT AROUND 14 SECONDS TONIGHT AND SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
142 
WHUS76 KEKA 221532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PDT SAT OCT 22 2016

PZZ450-455-470-475-222345-
/O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW TO N 5 TO 10 KT TONIGHT...TURNING SOUTHERLY AND 
  INCREASING TO 10 TO 20 KT SATURDAY. 

* WAVES...W TO NW 10 TO 12 FT AROUND 14 SECONDS TODAY DIMINISHING
  TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
719 
WHUS76 KEKA 222130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT SAT OCT 22 2016

PZZ450-455-470-475-230400-
/O.CON.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...SOUTHERLY 5 TO 15 KT TONIGHT...INCREASING TO 10 TO 20 KT
  SUNDAY.

* WAVES...W TO NW 10 TO 12 FT AROUND 14 SECONDS DIMINISHING
  TONIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
460 
WHUS76 KEKA 230402
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT SAT OCT 22 2016

PZZ450-455-470-475-231215-
/O.EXP.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/
/O.NEW.KEKA.GL.A.0028.161024T0100Z-161024T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT SAT OCT 22 2016

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. 

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH
  GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS
  TONIGHT...INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 4:43 AM PDT, 9 hours 55 minutes earlier.

Area forecast discussion, Oct 20, 4:43 AM PDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
443 AM PDT THU OCT 20 2016

.SYNOPSIS...High pressure will remain over the region through
Friday resulting in mostly dry weather as well as warmer inland
temperatures. A weak front will approach the Oregon coast later
today and may bring light rain to Del Norte county by Friday. A
stronger weather system will bring periods of more widespread rain
toward the latter portion of the weekend into early next week.

&&

.DISCUSSION...High pressure will continue to build over the area
today with mostly dry weather persisting through the week. Warmer
temperatures are expected this afternoon and a few locations may
top out in the lower to mid 80s. Some light showers will be
possible over coastal Del Norte county later today and Friday
morning as a weak front approaches the Oregon coast. The ridge
along our coast looks to keep the rain north of the California-
Oregon border. If any rain does occur expect it will be fairly
light and brief in duration with only a few hundredths of an inch
possible. Ridging will return on Friday and hold into Saturday.
Dry conditions will continue to prevail. A front will approach on
Saturday and cloud cover will probably start to increase in the
northern most zones. The GFS, ECMWF and ensembles continue to
indicate a return to a wetter flow pattern late in the weekend
into the early portion of next week. We increased rain chances
Sunday through Tuesday, however the timing, duration and amounts
are still sketchy. The GFS has the first bout of rain coming
through Saturday night. The ECMWF was slower and keeps the rain
confined to mostly Del Norte county through Sat night. Wet weather
with periods of rain will most likely continue Sunday night into
Tuesday as an upper trough in the Gulf of Alaska digs southward
and towards the West Coast. We could see 1 to 2 inches over a 3
day period from Sun to Tue. Drier conditions should return mid to
late next week as a cut-off low develops offshore well to our
southwest. DJB/JT

&&

.AVIATION...A weak frontal boundary will bring some mid and
upper cloud cover to the region today with very light rain possible
near the Oregon border. MVFR ceilings will be possible this
afternoon as the weak front approaches the north coast and areas
southward of Cape Mendocino can expect predominately VFR ceiLings.
Stratus should make a return to the north coast tonight with some
patchy fog possible. This could bring MVFR to IFR conditions to
KCEC and KACV and some interior valleys later tonight. /KML

&&

.MARINE...High pressure over the western United States will
maintain a weaker pressure gradient over the next few days. This
will result in light to moderate winds across the coastal waters.
The sea state is currently dominated by a westerly swell generated
from a storm system over the Alaska Peninsula. This will gradually
diminish through the work week before a new coming west swell brings
elevated seas for the weekend. Small craft advisories will likely be
needed for 10 to 12 ft seas this weekend starting late Friday night.
/KML

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 20, 3:44 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PDT THU OCT 20 2016

CAZ101>113-211045-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
344 AM PDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.